Document Type

Article

Publication Date

3-17-2021

Keywords

Generic measures, Linear complexity, Symbolic dynamics

Organizational Units

College of Natural Science and Mathematics, Mathematics

Abstract

We bound the number of distinct minimal subsystems of a given transitive subshift of linear complexity, continuing work of Ormes and Pavlov [On the complexity function for sequences which are not uniformly recurrent. Dynamical Systems and Random Processes (Contemporary Mathematics, 736). American Mathematical Society, Providence, RI, 2019, pp. 125--137]. We also bound the number of generic measures such a subshift can support based on its complexity function. Our measure-theoretic bounds generalize those of Boshernitzan [A unique ergodicity of minimal symbolic flows with linear block growth. J. Anal. Math.44(1) (1984), 77–96] and are closely related to those of Cyr and Kra [Counting generic measures for a subshift of linear growth. J. Eur. Math. Soc.21(2) (2019), 355–380].

Publication Statement

This article was originally published by Cambridge University Press as:

Dykstra, A., Ormes, N., & Pavlov, R. (2021). Subsystems of transitive subshifts with linear complexity. Ergodic Theory and Dynamical Systems, 42(6), 1967-1993. https://doi.org/10.1017/etds.2021.8

Copyright is held by the author. User is responsible for all copyright compliance.

Copyright Statement / License for Reuse

Creative Commons Attribution 4.0 International License
This work is licensed under a Creative Commons Attribution 4.0 International License.

Share

COinS